zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Multiplicative mappings of operator algebras. (English) Zbl 1028.47051
Summary: Nest algebras are the natural analogues of upper triangular matrix algebras in an infinite dimensional Hilbert space. In this paper, we study multiplicative isomorphisms of subalgebras of nest algebras which contain all finite rank operators but might contain no idempotents. We prove that such multiplicative mappings are automatically additive and linear (or conjugate linear).

47L35Nest algebras, CSL algebras
46H10Ideals and subalgebras of topological algebras
47L20Operator ideals
Full Text: DOI
[1] Aczel, J.; Dhombres, J.: Functional equations in several variables. Encyclopedia math. Appl. 31 (1989)
[2] Arnold, B. H.: Rings of operators on vectors. Ann. math. 45, 24-49 (1944) · Zbl 0060.26904
[3] Davidson, K. R.: Nest algebras. Pitman research notes in mathematics series 191 (1988)
[4] Erdos, J. A.: Operators of finite rank in nest algebras. J. lond. Math. soc. 43, 391-397 (1968) · Zbl 0169.17501
[5] Han, D.: Additive derivations of nest algebras. Proc. am. Math. soc. 199, 1165-1169 (1993) · Zbl 0810.47040
[6] Johnson, R. E.: Rings with unique addition. Proc. am. Math. soc. 9, 57-61 (1958) · Zbl 0081.26304
[7] Iii, W. S. Martindale: When are multiplicative mappings additive?. Proc. am. Math. soc. 21, 695-698 (1969) · Zbl 0175.02902
[8] Kaplansky, I.: Ring isomorphisms of Banach algebras. Can. J. Math. 6, 374-381 (1954) · Zbl 0058.10505
[9] Li, C. K.; Tsing, N. K.: Linear preserver problems: a brief introduction and some special techniques. Linear algebra appl. 162--164, 217-235 (1992) · Zbl 0762.15016
[10] F. Lu, Isomorphisms of subalgebras of nest algebras (preprint) · Zbl 1053.47062
[11] Lu, S.; Lu, F.: Normality preserving multiplication operators. Acta math. Sinica, new ser. 11, 389-398 (1995) · Zbl 0844.47018
[12] Molnár, L.: Multiplicative maps on ideals of operators which are local automorphisms. Acta sci. Math. (Szeged) 65, 727-736 (1999) · Zbl 0993.47031
[13] Molnár, L.: Some multiplicative preserves on $B(H)$. Linear algebra appl. 301, 1-13 (1999) · Zbl 0974.47031
[14] Omladic\breve{}, M.; S\breve{}emrl, P.: Additive mappings preserving operators of rank one. Linear algebra appl. 182, 239-256 (1993) · Zbl 0803.47026
[15] Rickart, C. E.: One-to-one mapping of rings and lattices. Bull. am. Math. soc. 54, 759-764 (1948) · Zbl 0032.24904
[16] Rickart, C. E.: Representations of certain Banach algebras on Hilbert space. Duke math. J. 18, 27-39 (1951) · Zbl 0054.04805
[17] S\breve{}emrl, P.: Isomorphisms of standard operator algebras. Proc. am. Math. soc. 123, 1851-1855 (1995) · Zbl 0824.47037
[18] Ringrose, J. R.: On some algebras of operators II. Proc. lond. Math. soc. 16, 385-402 (1966) · Zbl 0156.14301